Alert archive / Louisiana / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 79, NWS Lake Charles, LA

June 30, 20154 parishes in Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 30, 2015, 1:14 PM CDT for 4 parishes in Louisiana. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2015, 1:14 PM CDT (18:14 UTC)
Expired
Jun 30, 2015, 1:45 PM CDT
In force
31 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Allen Parish, LA, Beauregard Parish, LA, Calcasieu Parish, LA, Jefferson Davis Parish, LA

The radar

The Lake Charles radar (KLCH), 33 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 1:45 PM CDTTSTM WND DMG5 Sse Ragley, LATREE DOWN ON GAYTINE ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 6.2 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2015-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3789 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2015-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3789 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
624 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

060 
WUUS54 KLCH 301814
SVRLCH
LAC003-011-019-053-301845-
/O.NEW.KLCH.SV.W.0079.150630T1814Z-150630T1845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
114 PM CDT TUE JUN 30 2015

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CALCASIEU PARISH IN SOUTHWESTERN LOUISIANA...
  NORTHWESTERN JEFFERSON DAVIS PARISH IN SOUTHWESTERN LOUISIANA...
  SOUTHEASTERN BEAUREGARD PARISH IN SOUTHWESTERN LOUISIANA...
  SOUTHWESTERN ALLEN PARISH IN SOUTHWESTERN LOUISIANA...

* UNTIL 145 PM CDT

* AT 113 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
  WAS LOCATED NEAR GILLIS...OR NEAR MOSS BLUFF...AND MOVING NORTHEAST
  AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  REEVES...RAGLEY...MOSS BLUFF...GILLIS... LONGVILLE AND TOPSY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3028 9315 3038 9338 3070 9334 3047 9296
TIME...MOT...LOC 1813Z 218DEG 24KT 3037 9325 

$$

25

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 12:54 PM CDT, 20 minutes earlier.

Area forecast discussion, Jun 30, 12:54 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1254 PM CDT TUE JUN 30 2015

.DISCUSSION...
FOR 18Z TAF ISSUANCE.

&&

.AVIATION...
LOCAL 88DS SHOW THUNDERSTORM COVERAGE INCREASING WITH TIME
TODAY...ESPECIALLY OVER THE SRN 1/2 OF THE AREA ATTM...THEREFORE
THESE SITES WERE INITIATED WITH A VCTS/TEMPO MENTION FOR MUCH OF
THE AFTERNOON. EXPECT SHOWERS/STORMS TO EVENTUALLY WORK THEIR WAY
UP TO KAEX BUT FOR NOW HAVE ONLY INCLUDED A VCTS...WILL INSERT
TEMPO/PREVAILING WORDING ONCE WE GET A BETTER FEEL FOR CONVECTIVE
LOCATION. THEREAFTER NO SIGNIFICANT CHANGES WERE MADE WITH VFR
CONDITIONS PREVAILING...COULD BE SOME LOWER CEILINGS LATER TONIGHT
BUT THESE CAN BE HANDLED LATER.

25

&&

.PREV DISCUSSION... /ISSUED 920 AM CDT TUE JUN 30 2015/

UPDATE...CONVECTION IS ALREADY POPPING UP ALONG THE COAST THIS
MORNING AHEAD OF A SHORT WAVE THAT IS MOVING INTO THE AREA FROM
THE NORTH. ALSO POTENTIALLY ADDING TO THE INCREASE IN STORMS IS A
BOUNDARY THAT MAY DRIFT INTO THE NE SECTIONS OF THE CWA LATE THIS
AFTERNOON FROM CONVECTION NEAR VICKSBURG. POPS WERE NUDGED UP
SOMEWHAT FROM THE PREVIOUS FORECAST, BUT THE REMAINDER OF THE
FORECAST REMAINS GENERALLY UNCHANGED AT THIS TIME.

PREV DISCUSSION... /ISSUED 628 AM CDT TUE JUN 30 2015/

DISCUSSION...
FOR THE 30/12Z TAF ISSUANCE.

AVIATION...
SMALL CLUSTER OF SHOWERS AND STORMS MOVING UP THE SOUTHEAST TEXAS
COAST AND MAY HANG TOGETHER ENOUGH TO REACH KBPT THROUGH 30/14Z.
WILL START KBPT WITH VCSH TO HANDLE THIS. OTHERWISE...SOME PATCHY
FOG MAY CAUSE BRIEF MVFR CONDITIONS THROUGH 30/13Z AT KLCH AND
KAEX. AMPLE GULF MOISTURE AND DAYTIME HEATING IS EXPECTED TO
COMBINE TO BRING SCATTERED SHOWERS AND A FEW STORMS FROM LATE
MORNING INTO THE AFTERNOON HOURS. WILL PLACE VCTS AT ALL TAF SITES
AFTER 30/16Z TO COVER THIS. AWAY FROM THE STORMS...VFR CONDITIONS
WILL PREVAIL. ANY CONVECTIVE ACTIVITY THAT DOES DEVELOP IS
EXPECTED TO DISSIPATE IN THE EARLY EVENING WITH THE LOSS OF
DAYTIME HEATING...OR ROUGHLY 01/02Z.

RUA

PREV DISCUSSION... /ISSUED 457 AM CDT TUE JUN 30 2015/

SYNOPSIS...HIGH PRESSURE BUILDING INTO THE GULF FROM THE EAST
WILL PROVIDE A LIGHT SOUTHWESTERLY FLOW. THERE WILL BE SUFFICIENT
MOISTURE FOR TYPICAL AIRMASS TYPE SHOWERS AND THUNDERSTORMS AFTER
MID-MORNING.

SHORT TERM...HEAT INDEX VALUES SEASONABLY HIGH BUT UNDER ADVISORY
THRESHOLDS TODAY. WENT SLIGHTLY HIGHER ON TEMPS TODAY FROM THE
GUIDANCE AS TEMPS AT H85 WILL BE ABOUT A DEGREE C HIGHER THAN
YESTERDAY IN RESPONSE TO THE SWLY FLOW WITH A LACK OF CLOUD COVER
DURING THE AFTERNOON. WENT ABOVE THE GFS YET BLO THE EURO ON
PRECIP CHANCES...CLOSER TO THE NAM SOLUTION. PRECIP WATER VALUES
ARE ABOUT NORMAL FOR THIS TIME OF YEAR...UNDER 1.8 INCHES.

LONG TERM...HIGH PRESSURE BEGINS TO BUILD INTO THE AREA,
IN THE LOWER TO MID LEVELS ON THURSDAY AND CONTINUES TO STRENGTHEN
INTO MONDAY. WENT A BIT LOWER ON POPS IN RESPONSE...MINIMAL TO
SEASONAL.

SWEENEY

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  91  74  92  75 /  50  20  30  10
LCH  90  77  91  78 /  40  20  30  10
LFT  91  76  91  77 /  40  20  30  10
BPT  91  77  92  77 /  40  20  30  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 30, 5:39 AM CDT, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
539 AM CDT TUE JUN 30 2015

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055-
073-074-TXZ180-201-215-216-259>262-011045-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-
WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-
NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
539 AM CDT TUE JUN 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS
AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS FROM LATE MORNING INTO EARLY
THIS EVENING. A FEW OF THESE STORMS WILL CONTAIN FREQUENT CLOUD TO
GROUND LIGHTNING, SMALL HAIL, AND GUSTY WINDS. ALSO AWAY FROM
THUNDERSTORMS, HEAT INDICES UP TO 105 DEGREES WILL BE POSSIBLE
DURING THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED AFTERNOON THUNDERTORMS WILL BE POSSIBLE AGAIN ON
WEDNESDAY. RAIN CHANCES SHOULD DECREASE THIS WEEKEND WITH DRY
CONDITIONS EXPECTED ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

SWEENEY

In the hours before

Special weather statement, Jun 30, 11:26 AM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1126 AM CDT TUE JUN 30 2015

LAZ041-073-TXZ216-301700-
CALCASIEU-WEST CAMERON-ORANGE-
1126 AM CDT TUE JUN 30 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CALCASIEU AND
NORTHWESTERN CAMERON PARISHES PLUS SOUTHEASTERN ORANGE COUNTY...

AT 1126 AM CDT...A STRONG THUNDERSTORM WAS NEAR BRIDGE CITY...MOVING
NORTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
PORT ARTHUR...WEST ORANGE AND VINTON.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 2999 9378 2999 9380 3000 9379 2999 9381
      2998 9382 2998 9383 2999 9384 2998 9384
      3000 9386 3027 9357 3003 9342 2997 9376
TIME...MOT...LOC 1626Z 240DEG 24KT 3001 9380

25
Special weather statement, Jun 30, 12:30 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1230 PM CDT TUE JUN 30 2015

LAZ041-073-074-301815-
EAST CAMERON LA-CALCASIEU LA-WEST CAMERON LA-
1230 PM CDT TUE JUN 30 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CALCASIEU AND NORTH
CENTRAL CAMERON PARISHES UNTIL 115 PM CDT...

AT 1229 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM FOREST HEIGHTS TO
HACKBERRY...AND MOVING NORTHEAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LAKE CHARLES...VINTON...STARKS...LAKE CHARLES REGIONAL AIRPORT...
GRAND LAKE...CARLYSS...EDGERLY...HEBERTS MARINA AND HACKBERRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3014 9368 3038 9369 3011 9317 2997 9327
      3002 9327 3005 9328 3005 9333 2995 9334
      2993 9335 2992 9334 2988 9335
TIME...MOT...LOC 1729Z 230DEG 10KT 3023 9374 2998 9342

TINGLER
Special weather statement, Jun 30, 12:53 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1253 PM CDT TUE JUN 30 2015

LAZ030-031-041-042-074-301815-
EAST CAMERON-CALCASIEU-BEAUREGARD-ALLEN-JEFFERSON DAVIS-
1253 PM CDT TUE JUN 30 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL CALCASIEU...
NORTHEASTERN CAMERON...CENTRAL JEFFERSON DAVIS...SOUTHWESTERN
BEAUREGARD AND SOUTHWESTERN ALLEN PARISHES...

AT 1252 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM STARKS TO NEAR CARLYSS TO SULPHUR...AND MOVING NORTH
TO NORTHEAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF-INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
LAKE CHARLES...SULPHUR...WESTLAKE...WELSH...IOWA...FENTON...RAGLEY...
FIELDS...MOSS BLUFF...DE QUINCY...HAYES...DEQUINCY...GILLIS...
BULLER...LEBLEU SETTLEMENT...BIVENS...HOLMWOOD...BUHLER...LUNITA AND
ORETTA.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3039 9369 3066 9360 3028 9265 3003 9302
TIME...MOT...LOC 1752Z 202DEG 9KT 3032 9369 3023 9341 3021 9338

25
Local storm report, Jun 30, 12:58 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1258 PM CDT TUE JUN 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 AM     WATER SPOUT      5 SW HEBERTS MARINA     29.94N 93.33W
06/30/2015                   GMZ432             LA   PUBLIC

            MULTIPLE PICTURES AND A VIDEO HAVE BEEN POSTED TO SOCIAL
            MEDIA ALONG WITH A REPORT FROM CAMERON PD OF A WATERSPOUT
            OVER CALCASIEU LAKE. TIME ESTIMATED.

0905 AM     WATER SPOUT      6 S BRIDGE CITY         29.95N 93.84W
06/30/2015                   GMZ430             TX   PUBLIC

            MULTIPLE PICTURES POSTED TO SOCIAL MEDIA OF A WATERSPOUT
            OVER SABINE LAKE. TIME ESTIMATED.

1200 PM     LIGHTNING        HACKBERRY               29.97N 93.43W
06/30/2015                   CAMERON            LA   LAW ENFORCEMENT

            CAMERON PD REPORTED LIGHTNING STIKE TO A SQUAD CAR. TIME
            ESTIMATED.

1139 AM     LIGHTNING        PORT NECHES             29.97N 93.94W
06/30/2015                   JEFFERSON          TX   BROADCAST MEDIA

            LIGHTNING SPLIT/BROKE OFF THE TOP OF A LARGE CYPRESS TREE
            IN PORT NECHES.

&&

ATINGLER
Local storm report, Jun 30, 1:01 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
101 PM CDT TUE JUN 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1149 AM     TSTM WND GST     SULPHUR                 30.23N 93.36W
06/30/2015  E40.00 MPH       CALCASIEU          LA   TRAINED SPOTTER

            40 MPH WIND GUST ESTIMATED BY A SPOTTER ALONG WITH PEA
            SIZE HAIL.

&&

ATINGLER

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 7:11 PM CDTSpecial Weather StatementLCHVernon49 min
Jun 29, 7:37 PM CDTSpecial Weather StatementLCHRapides38 min
Jun 30, 12:30 PM CDTSpecial Weather StatementLCHCalcasieu45 min
Jun 30, 12:53 PM CDTSpecial Weather StatementLCHCalcasieu, Jefferson Davis22 min
Jun 30, 1:17 PM CDTAreal Flood AdvisoryLCHCalcasieu118 min
Jun 30, 1:40 PM CDTSpecial Weather StatementLCHAllen50 min
Jun 30, 2:04 PM CDTSpecial Weather StatementLCHPointe Coupee41 min
Jun 30, 2:32 PM CDTSpecial Marine WarningLCH58 min
Jun 30, 3:08 PM CDTSpecial Weather StatementLCHAvoyelles52 min
Jun 30, 3:58 PM CDTSpecial Weather StatementLCHAvoyelles32 min
Jun 30, 6:25 PM CDTSpecial Weather StatementLCHSt. Mary50 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.